MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL W/BPC; SALINE VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL W/BPC; SALINE VASCULAR ACCESS FLUSH
Model Number 306549
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code Underdose (2542)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history review could not be completed as no batch number was provided.Investigation conclusion: based on no sample, the investigation concluded, bd was not able to verify the indicated failure.Root cause description: no root cause can be determined as no samples were received.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the entire flush was not delivered with the syringe 3ml saline 3ml fill w/bpc during use, with only "0.4ml" delivered instead of the "0.6ml" programmed.This complaint was created to capture the 3rd of 3 related incidents.The following information was provided by the initial reporter: "we have recently switched over from having 0.45% normal saline flushes that are prepared in our pharmacy to the 3ml 0.9% normal saline flushes that are from bd.Since the switch i have been getting concerns brought to me from our nursing staff about the entire flush amount not being delivered that was programmed.After a meeting on monday some of the nurses decided to test it out and, from what they were able to measure, only 0.4ml was delivered each time instead of the 0.6ml that was programmed.".

Brand Name
SYRINGE 3ML SALINE 3ML FILL W/BPC
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9635047
Report Number1911916-2020-00055
Device Sequence Number14175629
Product Code NGT
UDI-Device Identifier30382903065494
UDI-Public30382903065494
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number306549
Device Catalogue Number306549
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;